The health authority says a beige powder was found earlier this week and was sent to Health Canada for further testing.
Benzo causes respiratory depression, sedation and can cause a person to lose consciousness. It is not an opioid, which means naloxone, the medication that reverses an overdose, cannot be used.
Fentanyl, however, is an opioid that can result in an overdose causing respiratory depression, unconsciousness and even death.
PMH says the combination of these drugs is extremely dangerous.
Health Canada says this is the first report of benzo in the PMH region.
- Hundreds line up in China hospital as respiratory illness surges, video shows
- After husband and wife die of cancer, Ont. hospital announces staggering $20M donation in their name
- Pharmacare bill unlikely to pass by end of year despite NDP agreement: Gould
- Stigma around PTSD still exists despite ‘shock’ around Ontario police officer’s death